I was given a CT scan with IV contrast that was ordered by a nurse practioner because she thought I had swollen lymph nodes. I told her I was fine and had no problems of any kind. In the hours and days following the CT scan I developed soreness and tightness in my throat with difficulty swallowing. Then, as if someone flipped a switch loud, high pitched, shrill ringing started in both my ears. By day four post contrast infusion severe aching, burning pain in both ears with the pain traveling down both sides of my neck from the base of my ear canals started. I have seen my doctor and an ENT specialist and none of them want to acknowledge the fact that all of my symptoms started after the contrast was given. The ENT even asked if I had ever worked in a job where I was subjected to loud noises. I had never had ringing or pain in my ears before the contrast. I may have had two headaches in a year. Now, I have constant ringing and pain in my ears with daily heafaches. It has been six weeks and counting since the CT. Does anyone have any solutions or have heard of similar cases where this has happened? Any trearment options?
Hi, its unlikely that the contrast would have caused your symptoms. All medical procedures have some risks, whether they are vaccinations, X-rays or surgical procedures. Weighing your symptoms and the possible outcomes a CT scan may have been advised. Contrast is very much needed to study the blood flow; otherwise it is difficult to differentiate between the different structures. The contrast is injected into a peripheral artery, which travels to the brain and 'highlights' the blood flow. And a single CT may not cause problems, only higher doses of radiation and prolonged exposure can be harmful. Regards.
I had no symptoms or problems of any kind before the contrast was given. The nurse practitioner that ordered the CT scan was told by me before the test that I was fine and that I had never felt better. She ordered the CT scan anyway. Again, I may have had a headache once or twice a year. I have not had ear pain or ringing in my ears for over forty years. Now after Isovue 370 was infused, within hours after the infusion I had tightness and soreness in my throat. Then the high pitched ringing in my ears started like someone flipped a switch on. Next, pain started from the base of my ear canals where the inner ear is and ran down both sides of my neck. Also, I have skull splitting headaches now at least once a day or more where I rarely had a headache before. It is now week seven post contrast infusion and the ringing in my ears continues along with aching, burnng pain and pressure sensation in my ears. I was told by an ENT that the pressures in my ears are normal but they feel like I need to swallow or yawn to equalize the pressure in them. The problem with the ENT that saw me was that he didn't address the pain and burning in my ears and just wanted to label a symptom tinnitis as a diagnosis for which there was no treatment. He also would not acknowledge the fact that all symptoms started after the contrast. The biggest problem with being treated by doctors in the same health care system that gave me the contrast that has caused all these problems is that they have a vested interest in not saying the contrast is the cause. Since this problem has started I have met two people in my small circle of friends who have had CT scans with contrast and one had ringing in her ears for over a month but no pain and another whose husband has had ringing in his ears since his CT scan with contrast.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.